MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910  ELITE IMPL TR HD 28MM +0; HIP INSTRUMENTS : FEMORAL TRIALS

DEPUY ORTHOPAEDICS, INC. 1818910  ELITE IMPL TR HD 28MM +0; HIP INSTRUMENTS : FEMORAL TRIALS
Model Number 2522-28-002
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976); Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Event: when the surgeon performed the stability test with the test head with anterior dislocation ; when he was attempting reduction, the head escaped the cone and was no longer found.After several manual search attempts, we chose to give up because of the risk of neurovascular injury.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Investigation summary: examination of the returned instrument found the alleged complaint unconfirmed but found a different failure upon inspection of the instrument.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary : examination of the returned instrument found the alleged complaint unconfirmed but found a different failure upon inspection of the instrument.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.
 
Event or Problem Description
Examination of the returned instrument cannot confirm the complaint as instrument was returned, however, upon further visual analysis, the trial head appears to be heavy nicked/scratched.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: examination of the returned instrument found the alleged complaint unconfirmed but found a different failure upon inspection of the instrument.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ELITE IMPL TR HD 28MM +0
Common Device Name
HIP INSTRUMENTS : FEMORAL TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910 
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7714188
Report Number1818910-2018-65080
Device Sequence Number10988857
Product Code LXH
UDI-Device Identifier10603295128595
UDI-Public10603295128595
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2522-28-002
Device Catalogue Number252228002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer08/15/2018
09/06/2018
09/06/2018
04/08/2020
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date08/20/2018
09/21/2018
10/03/2018
05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR